New York, 2011Flood in New York, June 1 to 19, 2011
June 1 to 19, 2011 · NWS ALY · 1 event in 1 county or zone
Widespread flooding continued in and near the Village of Whitehall due to high water on Lake Champlain. The Lake Champlain river gauge north of Whitehall went over flood stage on April 13th and continued to rise with flooding in and near the Village of Whitehall beginning on April 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread flooding continued in and near the Village of Whitehall due to high water on Lake Champlain. The Lake Champlain river gauge north of Whitehall went over flood stage on April 13th and continued to rise with flooding in and near the Village of Whitehall beginning on April 28th. The river gauge crested at 103.57 feet on May 9th (major flood stage is 103 feet), and finally fell to flood stage on June 17th. The widespread clean up process began on June 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 31, 9:45 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, May 31, 9:45 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1045 PM EDT TUE MAY 31 2011
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT WILL BE OVER THE REGION
INTO THIS EVENING...PRODUCING VERY WARM AND HUMID CONDITIONS. A
COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 10 PM...SURFACE DEWPOINTS ALONG AND WEST OF THE HUDSON
CONTINUE TO CLIMB AS THE WARM FRONT SLOWLY TRACKS EAST. LINE OF
CONVECTION ACROSS THE GREAT LAKES SEEMS TO BE TRACKING NORTHEAST
ACROSS LOWER ONTARIO. LATEST HOURLY RUC/HRRR SUGGESTS SOME
CONVECTION WILL INITIATE ACROSS THE REGION AND WE WILL CONTINUE
WITH THE INCREASED POPS OVERNIGHT.
AS OF 7 PM...SURFACE WARM FRONT CONTINUES TO SLOWLY ENCROACH FROM
THE WEST. SURFACE DEWPOINT RISES ARE QUITE NOTABLE AS THIS TREND
SHOULD CONTINUE THROUGH TONIGHT. CONCERNS FOR OVERNIGHT CONVECTION
ARE INCREASING AS COMBINATION OF INCREASED MID LEVEL INSTABILITY
DUE TO LAPSE RATES AND ISENTROPIC LIFT TO AID IN THE DEVELOPMENT
OF ELEVATED CONVECTION. THETA-E ANALYSIS SUGGESTS THE NOSE OF THIS
ADVECTION WILL OCCUR OVER THE HUDSON RIVER VALLEY TOWARD OR
SHORTLY AFTER 06Z WITH EXPERIMENTAL REFLECTIVITIES FROM HRRR/RUC13
INDICATING AN INCREASE IN CONVECTIVE TRENDS. WE WILL CONTINUE TO
MONITOR THE SITUATION CLOSELY AS MAIN UPDATE WAS TO REFLECT HOURLY
POPS/WX/TEMPS/DEWPOINTS AND TO INCREASE DEWPOINTS THROUGH THIS
EVENING ACROSS THE CWFA.
PREV DISC...
LIGHT WINDS ARE GRADUALLY TURNING TO SOUTH AS HIGH PRESSURE
BUILDS EAST. SURFACE DEW POINTS ARE RISING RAPIDLY AND SHOULD RISE
ACROSS THE REGION OVERNIGHT. A MOSTLY CLEAR SKY TONIGHT...MAY
PROMOTE SOME PATCHY FOG BY MORNING. SOME HIGH CLOUDS COULD SPREAD
ACROSS THE REGION BY SUNRISE. AN ISOLATED SHOWER IS POSSIBLE BY
SUNRISE IN WESTERN AREAS AS WELL. LOWS IN THE 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
STRONG NORTHERN STREAM UPPER SYSTEM TRACK THROUGH SOUTHEASTERN
CANADA...AND A LOW LEVEL COLD FRONT WILL TRACK THROUGH OUR REGION
TOMORROW. IMPRESSIVE THERMAL AND MOISTURE GRADIENT FROM THE
SURFACE THROUGH THE BOUNDARY LAYER SHOULD PROVIDE GOOD LOW LEVEL
FORCING...BUT MOISTURE NOT ALL THAT DEEP. LOW LEVEL WINDS WILL
INCREASE...BUT NO DEFINITIVE LOW LEVEL JET CORE. GOOD INSTABILITY
WILL BE ACROSS THE REGION...AND MID AND UPPER JET DYNAMICS WILL BE
RESPECTABLE. SO...SCATTERED THUNDERSTORMS ASSOCIATED WITH THE
FRONT...AND SOME COULD BE SEVERE. HIGHS WEDNESDAY IN THE 80S TO
NEAR 90.
COOLING AND CLEARING TOMORROW NIGHT...WITH LOWS IN THE 50S...SOME
40S NORTHERN AREAS. STRONG COLD ADVECTION THURSDAY...AND COULD BE
BREEZY. SOME CLOUDS MAY LIMIT SUNSHINE IN HIGHER TERRAIN...BUT
SOME PERIODS OF PARTLY CLOUDY IN ALL AREAS WILL COOLING ALOFT.
ISOLATED SHOWERS IN NORTHERN AREAS. STRONG SUN SHOULD HELP
TEMPERATURES REACH HIGHS 70 TO 75...SOME 60S IN HIGHER TERRAIN
AND AROUND 60 NORTHERN AREAS. LOWS THURSDAY NIGHT IN THE
40S...SOME UPPER 30S NORTHERN AREAS. WEAK WARM ADVECTION BEGINS
FRIDAY...SO WITH SUNSHINE...HIGHS SOLIDLY IN THE 70S...SOME 60S IN
NORTHERN AREAS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED OPENS WITH A CLOSED UPPER LOW MOVING INTO THE CANADIAN
MARITIMES WITH A HIGH AMPLITUDE RIDGE OVER HUDSON BAY...THE GREAT
LAKES REGION...AND THE MS RIVER VALLEY. A LOW AND MID LEVEL N/NW
FLOW OF DRY AIR WILL BE OVER THE REGION FRIDAY NIGHT WITH HIGH
PRESSURE IN CONTROL UNTIL SATURDAY AFTERNOON. HOWEVER... SATURDAY
AFTERNOON INTO THE EVENING PERIOD...A WARM FRONT WILL BRING ISOLATED
SHOWERS AND THUNDERSTORMS INTO THE FCST AREA SLOWLY FROM WEST TO
EAST. THE BETTER CHANCE OF SHOWER OR THUNDERSTORM MAYBE ON SUNDAY
WHEN THE TRIPLE POINT TO AN OCCLUDED BOUNDARY MOVES ACROSS THE
REGION.
HIGH PRESSURE BRIEFLY RIDGES BACK IN SUNDAY NIGHT INTO
EARLY MONDAY...BEFORE A SECONDARY COLD FRONT MOVES ACROSS MOST OF
THE FCST AREA WITH ANOTHER ISOLD THREAT FOR SHOWERS AND
THUNDERSTORMS. THE PERSISTENT NW FLOW ALOFT CONTINUES INTO TUE WITH
ANOTHER SLIGHT OR LOW CHANCE FOR SHOWERS AND THUNDERSTORMS.
TEMPS LOOKS SEASONABLE FOR THE LONG TERM WITH HIGHS GENERALLY IN THE
70S TO L80S...AND LOWS FROM THE U40S TO M50S. PCPN LOOKS LIKE IT
WILL BE BELOW NORMAL...EXCEPT WHERE THE THUNDERSTORMS OCCUR.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS THROUGH THE EVENING HOURS WITH A DECREASING TREND
IN BOTH CU AND WINDS. AS SURFACE WARM FRONT MIGRATES THROUGH THE
REGION...LOW LEVEL MOISTURE WILL BE ON THE INCREASE. THIS MAY
RESULT IN A LAYER OF BR/HZ WITH A MVFR VIS TOWARD OR AFTER
MIDNIGHT. THEN WE WILL CLOSELY MONITOR CONVECTIVE TRENDS AS THE
CHANCE FOR CONVECTIVE ACTIVITY INCREASES OVERNIGHT. FOR NOW...WE
WILL PLACE VCSH NORTH OF KPOU WHERE THE HIGHER CHANCE IS EXPECTED.
THROUGH WEDNESDAY...WITH THE PASSAGE OF THE WARM FRONT...AN
INCREASING SOUTHWESTERLY FLOW IS EXPECTED ALONG WITH THE CHANCE
FOR SHOWERS/THUNDERSTORMS. UNTIL WE CAN BETTER ASCERTAIN OVERNIGHT
ACTIVITY...WE WILL NOT PLACE ANY PRECIP IN THE TAF AT THIS TIME.
WE WILL HIGHLIGHT THE CONVECTIVE POTENTIAL WITH A CB GROUP.
OUTSIDE OF CONVECTION...VFR CONDITIONS ARE EXPECTED.
OUTLOOK...
WED NT...IMPROVING TO VFR.
THU...VFR...WINDY.
FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A RIDGE OF HIGH PRESSURE ALOFT WILL BE OVER THE REGION
INTO THIS EVENING...PRODUCING VERY WARM AND HUMID CONDITIONS. A
COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
RH VALUES WILL INCREASE TONIGHT TO BETWEEN 85 AND 100 PERCENT WITH
SOUTHERLY WINDS AT 5 TO 10 MPH. TOMORROW...RELATIVE HUMIDITIES
WILL DROP TO 30 TO 50 PERCENT WITH SOUTHWEST WINDS 15 TO 20
MPH...WITH GUSTS 25 MPH OR GREATER. RELATIVE HUMIDITIES WILL
INCREASE BACK TO 80 TO 100 PERCENT TOMORROW NIGHT WITH NORTHWEST
WINDS AT 15 MPH OR LESS. ON THURSDAY...RELATIVE HUMIDITIES WILL
DROP TO 30 TO 50 PERCENT WITH NORTHWEST WINDS 15 TO 25 MPH AND
GUSTY.
&&
.HYDROLOGY...
THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. IT WAS ABOUT HALF A FOOT ABOVE ITS 7 FOOT
FLOOD STAGE AT RIVERBANK...NEAR WARRENSBURG...AND NEARLY STEADY
AROUND MIDNIGHT MONDAY NIGHT. IT WILL PROBABLY NOT DROP BELOW
FLOOD UNTIL WEDNESDAY MORNING AT THE EARLIEST.
LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.
THE NEXT CHANCE OF RAIN WILL BE TOMORROW WITH HE PASSAGE OF
ANOTHER FRONTAL SYSTEM. PRECIPITABLE WATER AMOUNTS AHEAD OF THE
FRONT ARE EXPECTED TO BE IN THE 1.5 TO 2 INCH RANGE SO THERE IS
POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS.
WIDESPREAD HEAVY RAIN IS NOT EXPECTED.
HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN
DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH
THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
HERE IS A LIST OF OUR CURRENT RECORD HIGH TEMPERATURES FOR SELECT
LOCALITIES. SOME HIGH RECORDS MIGHT BE BROKEN WITH THE BEST CHANCE
FOR ANY PLACE OF THAT HAPPENING ON TUESDAY.
MAY 31ST
ALBANY 92 DEGREES IN 1937
POUGHKEEPSIE 90 DEGREES IN 2007
GLENS FALLS 91 DEGREES IN 1944
BENNINGTON 85 DEGREES IN 2010
PITTSFIELD 86 DEGREES IN 1944
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...BGM/NAS
SHORT TERM...NAS
LONG TERM...WASULA
AVIATION...BGM/WASULA
FIRE WEATHER...NAS
HYDROLOGY...NAS
CLIMATE...HWJIV
Hazardous weather outlook, May 31, 6:45 PM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT TUE MAY 31 2011
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
745 PM EDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY AFTER MIDNIGHT
ACROSS THE REGION. AT THIS TIME...THESE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE. HOWEVER...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL MAY ACCOMPANY THESE THUNDERSTORMS AS
THEY TRACK TO THE EAST BETWEEN 20 AND 30 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A COLD FRONT APPROACHES FROM
THE GREAT LAKES REGION. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL. STAY TUNED FOR THE LATEST FORECAST
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WWW.WEATHER.GOV/ALBANY
Flood, Washington
- When
- June 1, 12:00 AM EST to June 19, 4:00 PM EST
- Where
- Washington County, 2.14 mi W of Whitehall to 2.75 mi ENE of East Whitehall
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 43.555, -73.462
Widespread flooding continued in and near the Village of Whitehall due to high water on Lake Champlain. The village was flooded north of Williams Street. Dozens of homes and businesses north of Lock 12 on both sides of the Champlain Canal were under several feet of water. The worst flooding was reported to be along North Williams Street and at the new townhomes near the Whitehall Marina.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321451.